About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 657952, 12 pages
http://dx.doi.org/10.1155/2013/657952
Research Article

An -Galerkin Expanded Mixed Finite Element Approximation of Second-Order Nonlinear Hyperbolic Equations

College of Mathematical Sciences, Shandong Normal University, Jinan 250014, China

Received 11 June 2013; Revised 23 September 2013; Accepted 24 September 2013

Academic Editor: Youyu Wang

Copyright © 2013 Zhaojie Zhou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. A. Baker, “Error estimates for finite element methods for second order hyperbolic equations,” SIAM Journal on Numerical Analysis, vol. 13, no. 4, pp. 564–576, 1976. View at Publisher · View at Google Scholar · View at MathSciNet
  2. L. C. Cowsar, T. F. Dupont, and M. F. Wheeler, “A priori estimates for mixed finite element methods for the wave equation,” Computer Methods in Applied Mechanics and Engineering, vol. 82, no. 1–3, pp. 205–222, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. L. C. Cowsar, T. F. Dupont, and M. F. Wheeler, “A priori estimates for mixed finite element approximations of second-order hyperbolic equations with absorbing boundary conditions,” SIAM Journal on Numerical Analysis, vol. 33, no. 2, pp. 492–504, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. T. Geveci, “On the application of mixed finite element methods to the wave equations,” Mathematical Modelling and Numerical Analysis, vol. 22, no. 2, pp. 243–250, 1988. View at Zentralblatt MATH · View at MathSciNet
  5. H. Z. Chen and H. Wang, “An optimal-order error estimate on an H1-Galerkin mixed method for a nonlinear parabolic equation in porous medium flow,” Numerical Methods for Partial Differential Equations, vol. 26, no. 1, pp. 188–205, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  6. A. K. Pani and G. Fairweather, “H1-Galerkin mixed finite element methods for parabolic partial integro-differential equations,” IMA Journal of Numerical Analysis, vol. 22, no. 2, pp. 231–252, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. A. K. Pani, S. A. V. Manickam, and K. K. Moudgalya, “Higher order fully discrete scheme combined with H1-Galerkin mixed finite element method for semilinear reaction-diffusion equations,” Journal of Applied Mathematics and Computing, vol. 15, no. 1-2, pp. 1–28, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  8. A. K. Pani, “An H1-Galerkin mixed finite element method for parabolic partial differential equations,” SIAM Journal on Numerical Analysis, vol. 35, no. 2, pp. 712–727, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  9. L. Guo and H. Z. Chen, “H1-Galerkin mixed finite element method for the regularized long wave equation,” Computing, vol. 77, no. 2, pp. 205–221, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. K. Pani, R. K. Sinha, and A. K. Otta, “An H1-Galerkin mixed method for second order hyperbolic equations,” International Journal of Numerical Analysis and Modeling, vol. 1, no. 2, pp. 111–129, 2004. View at MathSciNet
  11. D. N. Arnold, L. R. Scott, and M. Vogelius, “Regular inversion of the divergence operator with Dirichlet boundary conditions on a polygon,” Annali della Scuola Normale Superiore di Pisa, Classe di Scienze 4, vol. 15, no. 2, pp. 169–192, 1988. View at Zentralblatt MATH · View at MathSciNet
  12. V. Girault and P. A. Raviart, Finite Element Methods for Navier-Stokes Equations, Theory and Algorithms, vol. 5 of Springer Series in Computational Mathematics, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  13. P. A. Raviart and J. M. Thomas, “A mixed finite element method for 2nd order elliptic problems,” in Mathematical Aspects of Finite Element Methods, vol. 606 of Lecture Notes in Mathematics, pp. 292–315, Springer, New York, NY, USA, 1977. View at Zentralblatt MATH · View at MathSciNet
  14. F. Brezzi, “On the existence, uniqueness and approximation of saddle-point problems arising from Lagrangian multipliers,” RAIRO Analyse Numérique, vol. 8, no. 2, pp. 129–151, 1974. View at Zentralblatt MATH · View at MathSciNet
  15. F. Brezzi and M. Fortin, Mixed and Hybrid Finite Element Methods, vol. 15 of Springer Series in Computational Mathematics, Springer, New York, NY, USA, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  16. P. G. Ciarlet, The Finite Element Method for Elliptic Problems, vol. 4, North-Holland, Amsterdam, The Netherlands, 1978, Studies in Mathematics and its Applications. View at MathSciNet